Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 6, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 3, 2007, 11:14 PM CDT for Jackson County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 11:14 PM CDT (04:14 UTC)
- Expired
- Apr 3, 2007, 11:38 PM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 18 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 040414 TORHUN ALC071-040445- /O.NEW.KHUN.TO.W.0006.070404T0414Z-070404T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1114 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA... * UNTIL 1145 PM CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SKYLINE... OR ABOUT 11 MILES NORTH OF SCOTTSBORO...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... SKYLINE. HOLLYWOOD. MARTINTOWN. PISGAH. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. LAT...LON 3493 8607 3478 8619 3459 8584 3476 8569 $$ BCC
2 follow-up statements
000 WWUS54 KHUN 040426 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1126 PM CDT TUE APR 3 2007 ALC071-040445- /O.CON.KHUN.TO.W.0006.000000T0000Z-070404T0445Z/ JACKSON AL- 1126 PM CDT TUE APR 3 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR JACKSON COUNTY... AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOLLYWOOD...OR ABOUT NEAR SCOTTSBORO...MOVING SOUTHEAST AT 45 MPH. ANOTHER STORM SHOWING INCREASING ROTATION WAS LOCATED JUST WEST OF SCOTTSBORO NEAR HIGHWAY 72. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTSBORO...FLAT ROCK...PISGAH...ROSALIE...SECTION AND DUTTON. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. LAT...LON 3493 8607 3462 8622 3450 8601 3476 8569 $$ BCC
000 WWUS54 KHUN 040438 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1136 PM CDT TUE APR 3 2007 ALC071-040446- /O.CAN.KHUN.TO.W.0006.000000T0000Z-070404T0445Z/ JACKSON AL- 1136 PM CDT TUE APR 3 2007 ...THE TORNADO WARNING FOR JACKSON COUNTY IS CANCELLED... AT 1136 PM CDT...DOPPLER RADAR INDICATED THAT THE STRONG AREA OF ROTATION THAT PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE THE TORNADO WARNING IS BEING CANCELED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. LAT...LON 3493 8607 3462 8622 3450 8601 3476 8569 $$ BCC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 8:50 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 3, 8:50 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HUNTSVILLE AL 850 PM CDT TUE APR 3 2007 .UPDATE... UPDATED ZONES TO INCLUDE TORNADO WATCH 117 IN EFFECT UNTIL 2 AM CDT. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE TENNESSEE VALLEY OVER THE LAST COUPLE OF HOURS AHEAD OF THE MAIN LINE THAT IS MOVING THROUGH WESTERN TN. THESE THUNDERSTORMS THAT HAVE DEVELOPED ARE MORE PULSE TYPE STORMS...DEVELOPING QUICKLY AND BECOMING STRONG...AND THEN DISSIPATING. THE MAIN THREAT CONTINUES TO BE THE LINE OF THUNDERSTORMS THAT IS ALONG AND AHEAD OF THE COLD FRONT. THIS LINE IS MOVING SE TOWARDS THE AREA...AND WILL BEGIN TO AFFECT NW AL WITHIN THE NEXT COUPLE OF HOURS. AIRMASS ACROSS THE TN VALLEY REMAINS UNSTABLE WITH DEWPOINTS IN THE LOWER 60S AND TEMPS STILL IN THE UPPER 70S IN SOME LOCATIONS. MAIN THREATS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. STRONG SHEAR WAS NOTED ON THE 00Z BNA SOUNDING AND WHILE SHEAR IS NOT QUITE AS IMPRESSIVE FURTHER SOUTH...AN ISOLATED TORNADO CANNOT BE RULED OUT. WILL ADDRESS THE REST OF THE FORECAST LATER TONIGHT AFTER THE SEVERE THREAT HAS DIMINISHED. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 24
Hazardous weather outlook, Apr 3, 7:31 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 731 PM CDT TUE APR 3 2007 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 731 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. ALONG AND AHEAD OF THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY. THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST ALABAMA AROUND 10 PM AND MOVE TO ALONG THE I-65 CORRIDOR BY MIDNIGHT. SOME WEAKENING OF THE STORMS IS EXPECTED AFTER MIDNIGHT AS THE LINE MOVES ACROSS THE REMAINDER OF THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT ON WEDNESDAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE LATTER HALF OF THIS WEEK WITH OVERNIGHT TEMPERATURES DROPPING INTO THE 30S. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE THIS WEEKEND FOR A FROST OR LIGHT FREEZE TO AFFECT PORTIONS OF THE TENNESSEE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER THIS EVENING.
In the hours before
Special weather statement, Apr 3, 7:15 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 715 PM CDT TUE APR 3 2007 ALZ001-005-040045- LAUDERDALE-LIMESTONE- 715 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND EXTREME EASTERN LAUDERDALE COUNTIES UNTIL 745 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM 5 MILES EAST OF LEXINGTON...NEAR THE LAUDERDALE AND LIMESTONE COUNTY BORDER...MOVING EAST AT 30 MPH. A SECOND DEVELOPING THUNDERSTORM WAS LOCATED NEAR HIGHWAY 72 EAST OF ELGIN...ALSO MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS DEVELOPING STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROGERSVILLE. GOOD SPRINGS. MOUNT ROZELL. LEGGTOWN. CAIRO. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Apr 3, 7:50 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 750 PM CDT TUE APR 3 2007 ALZ005-040115- LIMESTONE- 750 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 815 PM CDT... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ATHENS...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLAND GIN. BETHEL. ELKMONT. ANOTHER STORM WAS LOCATED 6 MILES NORTHWEST OF ATHENS...ALSO MOVING EAST AT 35 MPH...BUT THIS STORM WAS SHOWING INDICATIONS OF WEAKENING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Apr 3, 8:21 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 821 PM CDT TUE APR 3 2007 ALZ005-006-040145- LIMESTONE-MADISON- 821 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEASTERN LIMESTONE AND NORTHERN MADISON COUNTIES UNTIL 845 PM CDT... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST WEST OF HARVEST...OR 11 MILES NORTHEAST OF ATHENS...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARVEST. TONEY. GLADSTONE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Apr 3, 8:45 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 845 PM CDT TUE APR 3 2007 ALZ006-040215- MADISON- 845 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MADISON COUNTY UNTIL 915 PM CDT... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST WEST OF HAZEL GREEN...OR 7 MILES NORTHWEST OF MERIDIANVILLE...MOVING EAST AT 25 MPH. DIME SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GLADSTONE. HAZEL GREEN. FISK. NEW MARKET. PLEVNA. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Apr 3, 10:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1030 PM CDT TUE APR 3 2007 ALZ002-004-005-040400- COLBERT-LAWRENCE-LIMESTONE- 1030 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...LAUDERDALE...NORTHERN LAWRENCE AND LIMESTONE COUNTIES UNTIL 1100 PM CDT... AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO 7 MILES SOUTHWEST OF CHEROKEE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF ATHENS TO 9 MILES SOUTHEAST OF IUKA...MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BARTON. RED ROCK. RED BANK. SRYGLEY CHURCH. WHITEOAK. TANNER. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Apr 3, 11:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1106 PM CDT TUE APR 3 2007 ALZ007-040430- MORGAN- 1106 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 1130 PM CDT... AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRIANA TO 6 MILES SOUTH OF TRINITY...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DECATUR. NEEL. PRICEVILLE. MASSEY. HARTSELLE. FLORETTE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 42 min |
| Apr 3, 10:34 PM CDT | Tornado Warning | HUN | Madison | 26 min |
| Apr 3, 10:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 48 min |
| Apr 3, 10:56 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 21 min |
| Apr 3, 10:58 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 47 min |
| Apr 3, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Apr 3, 11:38 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 37 min |
| Apr 3, 11:43 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 32 min |
| Apr 3, 11:46 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 30 min |
| Apr 4, 12:16 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 14 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.